Oklahoma, 2015

Winter Storm in Oklahoma, February 27 to 28, 2015

February 27 to 28, 2015 · NWS TSA · 7 events in 7 counties and zones

A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region. A swath of snow in the four to five inch category occurred across northeastern Oklahoma and another occurred across portions of southeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 10:53 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 27, 10:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CST FRI FEB 27 2015

...UPDATE...

.DISCUSSION...
LIGHT SNOW HAD PUSHED INTO SOUTHWEST AND SOUTH CENTRAL OKLAHOMA
THIS MORNING IN RESPONSE TO A SMALL MID LEVEL WAVE MOVING EASTWARD
ACROSS THE REGION. AHEAD OF THE APPROACHING WAVE...ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...MOSTLY CLOUDY CONDITIONS WERE
COMMON WITH TEMPS IN THE MID TEENS TO MID 20S FROM NORTH TO SOUTH.

THE WAVE WILL CONTINUE TO SHIFT EASTWARD WITH CHANCES FOR SNOWFALL
INCREASING THIS AFTERNOON INTO THIS EVENING. GREATER CHANCES STILL
LOOK TO BE ACROSS SOUTHEAST OKLAHOMA WHERE AROUND ONE INCH...WITH
POSSIBLY LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE NEAR THE RED
RIVER. AT THE ONSET OF PRECIP...THE SNOW WILL HAVE TO FIGHT
THROUGH DRIER AIR AT THE SURFACE WHICH COULD HELP TO LIMIT OVERALL
ACCUMULATIONS. FURTHER TO THE NORTH ACROSS NORTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS THE DRIER AIR SHOULD HELP TO KEEP SNOWFALL
AMOUNTS TO LESS THAN A HALF INCH...WITH MOST LOCATIONS BEING
LITTLE TO NO ACCUMULATION TO A COUPLE TENTHS. CURRENT WINTER
WEATHER HEADLINES CONTINUE TO LOOK REASONABLE AND WILL LET THE
ADVISORY RUN AS IS. MOST OF THE PRECIP LOOKS TO TAPER OFF THIS
EVENING...THOUGH AT LEAST A SLIGHT CHANCE OF ADDITIONAL LIGHT SNOW
LOOKS TO BE POSSIBLE OVERNIGHT TONIGHT. CHANCES THEN RAMP UP AGAIN
SATURDAY INTO SUNDAY AS ANOTHER SHORTWAVE AND COLD FRONT APPROACH
THE REGION.

THE COLD AIRMASS COMBINED WITH CLOUDY CONDITIONS SHOULD ALSO KEEP
TEMPS FROM WARMING ALL THAT MUCH WITH HIGHS IN THE LOW 20S TO
AROUND 30 DEGREES FROM NORTH TO SOUTH STILL POSSIBLE. MORNING
UPDATE WILL BE TO TWEAK HOURLY POP/TEMP GRIDS AND ALSO SNOWFALL
AMOUNTS BASED ON THE MENTIONED ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  20  32  30 /  40  30  90  40
FSM   29  22  34  32 /  30  30  60  40
MLC   28  21  33  32 /  60  30  60  40
BVO   24  18  31  29 /  20  30  90  60
FYV   24  17  32  29 /  20  30  70  50
BYV   22  17  29  29 /  20  30  60  50
MKO   27  21  31  30 /  40  30  80  40
MIO   25  18  32  30 /  20  30  80  70
F10   27  21  32  31 /  50  30  80  40
HHW   30  25  36  35 /  60  50  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT SATURDAY FOR OKZ049-
     OKZ053.

AR...NONE.
&&

SHORT TERM...16/20
LONG TERM....12
Hazardous weather outlook, Feb 27, 5:07 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CST FRI FEB 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CST FRI FEB 27 2015

...LIGHT SNOW LIKELY TODAY ACROSS PARTS OF SOUTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...AFTER NOON.

	ADDITIONAL ACCUMULATIONS IN LATER PERIODS.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF SNOW THAT HAVE DEVELOPED ACROSS WEST TEXAS THIS MORNING
WILL SPREAD EAST TODAY...MOVING INTO PARTS OF SOUTHEAST OKLAHOMA BY
EARLY THIS AFTERNOON. FAR SOUTHEAST OKLAHOMA WILL HAVE THE BEST
CHANCES OF ACCUMULATING SNOW...WITH AROUND AN INCH TO PERHAPS 2
INCHES POSSIBLE...MAINLY IN PUSHMATAHA AND CHOCTAW COUNTIES. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE TWO COUNTIES FROM
NOON UNTIL MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AMOUNTS WOULD BE VERY MUCH APPRECIATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER ROUND OF WINTRY WEATHER IS EXPECTED FOR SATURDAY INTO
SATURDAY NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA. AT THIS
TIME...AROUND 1 TO 2 INCHES OF SNOW APPEAR POSSIBLE GENERALLY NORTH
OF INTERSTATE 44. TO THE SOUTH OF INTERSTATE 44...A LIGHT WINTRY MIX
IS FORECAST...WITH LIGHTER ACCUMULATIONS OF SNOW...SLEET AND ICE
EXPECTED. BY SATURDAY NIGHT...PRECIPITATION SOUTH OF INTERSTATE 40
SHOULD MAINLY BE RAIN...WITH AREAS FARTHER NORTH TRANSITIONING TO
LIGHT SLEET...FREEZING RAIN OR FREEZING DRIZZLE. TEMPERATURES ARE
EXPECTED TO WARM ABOVE FREEZING BY SUNDAY MORNING...ENDING THE
WINTER WEATHER THREAT.

SOME LIGHT RAIN OR LIGHT FREEZING RAIN IS POSSIBLE LATE SUNDAY NIGHT
INTO MONDAY MORNING FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ICING AMOUNTS LOOK VERY LIGHT AT THIS TIME.

A QUICK WARMUP IS EXPECTED MONDAY AND ESPECIALLY BY TUESDAY...WITH
LOW-LEVEL MOISTURE RAPIDLY IMPROVING. SHOWER AND THUNDERSTORM
CHANCES WILL INCREASE MONDAY NIGHT INTO TUESDAY...WITH SOME
LOCALIZED SEVERE WEATHER NOT OUT OF THE QUESTION. COLDER WEATHER
RETURN BY WEDNESDAY...WITH LOW CHANCES OF LIGHT SNOW FOR PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Pawnee

When
February 27, 11:00 AM CST to February 28, 5:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
February 27, 12:00 PM CST to February 28, 5:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Winter Storm, Osage

When
February 27, 12:00 PM CST to February 28, 5:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Winter Storm, Latimer

When
February 27, 12:00 PM CST to February 28, 2:00 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Winter Storm, Pittsburg

When
February 27, 12:00 PM CST to February 28, 2:00 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Winter Storm, Rogers

When
February 27, 1:00 PM CST to February 28, 5:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Winter Storm, Le Flore

When
February 27, 1:00 PM CST to February 28, 12:00 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559724, 559725, 559726, 559727, 559729, 559723, 559728.